What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 25, 2:46 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 25, 2:46 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
246 PM CST Sun Nov 25 2018
.SHORT TERM...(Tonight through Tuesday night)
Issued at 245 PM CST Sun Nov 25 2018
Main weather stories in the short term continue to lie with
strong, gusty winds this afternoon/tonight, and then with the turn
to winter temps early in the work week.
A major winter storm is already on-going across the central
Plains and Midwest. Southerly winds ahead of an advancing cold
front to the south of this system will continue to gust 30-40 mph
over southeast MO/sw IL this afternoon. However, the winds will
shift around to the west-northwest late today and increase, with
gusts up to 45 mph expected through the nighttime hours. Hence,
a wind advisory has been issued through tonight for all of se MO
and most of srn IL.
The northwest winds will usher much colder and very blustery
conditions for Monday. Many locations will stay in the 30s to near
40 for highs, despite an expected return to sunshine. In fact,
wind chills Monday afternoon may not make it out of the mid 20s
over some of our northern counties. The cold air will continue to
funnel in Monday night, with temps dipping down to near 20
degrees by sunrise Tuesday. With the surface high still off to our
west on Tuesday, things will not warm up much. Moreover, Tuesday
night may end up being the coldest night of the week as the high
settles in overhead. Will likely see some teens, esp over the
north half of the forecast area.
.LONG TERM...(Wednesday through Sunday)
Issued at 245 PM CST Sun Nov 25 2018
High pressure will be centered over the southeastern U.S. Wednesday
into Wednesday night. Winds will become southerly across the PAH
forecast area on Wednesday, and southerly flow will persist through
the end of the week and into the weekend. It will continue to be
unseasonably cold Wednesday with highs in the middle 30s to lower
40s, but milder air will begin filtering into the region by
Wednesday night, and the warm up will continue through Saturday.
Models show a frontal boundary lifting toward the PAH forecast area
on Thursday. Light precipitation will spread north through the day,
briefly starting as light snow or a rain/snow mix Thursday morning,
but nothing of consequence. Light rain will continue into Thursday
night as the boundary continues to lift north. Chances will
decrease Friday as the boundary moves north of our area.
An approaching surface low from the southwest will result in a surge
of increasing moisture and widespread rain chances Friday night into
Saturday. ECMWF and GFS are in pretty good agreement with
precipitation timing and indicating our best chances will be from
late Friday night and through much of the day Saturday. Went with
high chance to likely pops for these time periods. Dry conditions
are expected to return late Saturday night into Sunday night, but
models differ a little on when precipitation will move out. We have
pretty high confidence in good rain chances next weekend, but
confidence is lower in the exact timing.
&&
.AVIATION...
Issued at 245 PM CST Sun Nov 25 2018
Scattered showers will be on the increase this afternoon, moving
east this evening with a strong cold front that will move through.
Gusty southwest winds will become west late today and continue
tonight. Some gusts 25 to 35+ kts expected especially after 00z.
Mainly VFR conditions outside of showers, then MVFR cigs may
become more of a factor later tonight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 6 AM CST Monday for ILZ075>078-080>086-088-
089-092-093.
MO...Wind Advisory until 6 AM CST Monday for MOZ076-086-087-100-
107>112-114.
IN...None.
KY...None.
&&
SHORT TERM...GM
LONG TERM...RSTHazardous weather outlook, Nov 25, 2:24 PM CST, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
224 PM CST Sun Nov 25 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-262030-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
224 PM CST Sun Nov 25 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
A wind advisory will be in effect through tonight for all of
southeast Missouri and most of southeast Illinois. Winds will
gust from 35 to 45 mph at times.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Nov 25, 11:41 AM CST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1141 AM CST Sun Nov 25 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-252130-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
1141 AM CST Sun Nov 25 2018
...Gusty winds late this afternoon and tonight...
Strong low pressure will move from central Missouri to central
Illinois later today and tonight. Gusty south to southwest winds
will shift to a more westerly direction and gust 25 to 35 mph
late this afternoon and tonight as a strong cold front associated
with the low pressure system moves across the area. A few
locations could even see a few gusts up close to 40 mph.
Special weather statement, Nov 25, 2:58 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CST Sun Nov 25 2018
ILZ087-090-091-094-INZ081-082-085>088-KYZ001>022-261100-
GALLATIN-POPE-HARDIN-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-
SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-
INCLUDING THE CITIES OF SHAWNEETOWN, GOLCONDA, ELIZABETHTOWN,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, AND ELKTON
258 PM CST Sun Nov 25 2018
...Gusty winds late this afternoon and tonight...
Strong low pressure will move from central Missouri to central
Illinois later today and this evening. Gusty southerly winds will
shift to a more westerly direction early tonight, and gust from 25
to 35 mph. A few locations could even see a few gusts up close to
40 mph.